|| Checking for direct PDF access through Ovid
Vandetanib is a promising anticancer target agent for treating advanced carcinomas, such as non-small-cell lung cancer (NSCLC) and breast cancer. Rash is a frequently reported adverse event of vandetanib. We conducted this meta-analysis to determine the incidence rate and overall risks of all-grade and high-grade rash with vandetanib in NSCLC patients.PubMed, Embase, Web of Science, American Society of Clinical Oncology, and Cochrane Library were systematically searched to identify studies with vandetanib and rash in NSCLC patients. Data were extracted to calculate the pooled incidence of all-grade and high-grade (grade ≥3) rash caused by vandetanib treatment.Nine randomized controlled trials involving 4893 patients met the inclusion criteria and were included in this meta-analysis. The overall incidence of all-grade and high-grade rash caused by vandetanib treatment was 46% (95% CI: 37.1%, 54.8%), and 3.2% (95% CI: 1.4%, 5.1%), respectively. The risk ratios (RR) of all-grade and high-grade rash for vandetanib treatment versus control treatment were 2.35 (95% CI: 1.20, 4.61; P < .001) and 4.68 (95% CI 1.42, 15.37; P < .001), respectively. Subgroup analysis suggested that the increased risk of all-grade rash was clear across all subgroups, including first-line/second-line therapy, phase 2/phase 3 trial, sample size >200, a dosage of 100 or 300 mg, and monotherapy/combination therapy. However, for the high-grade rash, vandetanib did not increase the risk of rash when it was used in first-line therapy, or in a phase II trial, or in a trial with sample size <200.This study suggests that vandetanib was associated with a significantly increased risk of rash. Therefore, early recognition and appropriate monitoring should be taken when NSCLC patients were treated with vandetanib.